Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 16, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 29, 2006, 3:31 AM MDT for 19 counties in North Dakota. It took effect at Jul 29, 2006, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2006, 3:31 AM MDT (09:31 UTC)
- In effect from
- Jul 29, 2006, 2:00 PM MDT
- Expired
- Jul 29, 2006, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -522 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 290931 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 431 AM CDT SAT JUL 29 2006 ...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING... .VERY WARM WEATHER TODAY WILL ONCE AGAIN BRING LOW HUMIDITIES OF IN THE UPPER TEENS TO MID 20S THIS AFTERNOON AND EVENING AS TEMPERATURES WARM INTO THE 90S TO AROUND 100. EXTREMELY DRY PASTURE CONDITIONS WILL COMBINE WITH EAST WINDS OF 15 TO 25 MPH... WARM TEMPERATURES...AND LOW RELATIVE HUMIDITIES TO CREATE RED FLAG CONDITIONS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. NDZ018>021-031>036-040>047-050-291745- /O.UPG.KBIS.FW.A.0009.060729T2000Z-060730T0200Z/ /O.NEW.KBIS.FW.W.0016.060729T2000Z-060730T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- 431 AM CDT SAT JUL 29 2006 /331 AM MDT SAT JUL 29 2006/ ...RED FLAG WARNING IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY EAST WINDS OF 15 TO 25 MPH... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY WARM TO HOT WEATHER WILL AGAIN DROP RELATIVE HUMIDITIES INTO THE UPPER TEENS TO MID 20S THIS AFTERNOON AND EVENING. EXTREMELY DRY PASTURE CONDITIONS AND EAST WINDS OF 15 TO 25 MPH WILL BRING A HEIGHTENED THREAT FOR WILDFIRE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS83 KBIS 291615 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1115 AM CDT SAT JUL 29 2006 ...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING... .VERY WARM TEMPERATURES WILL BRING LOW HUMIDITIES IN THE UPPER TEENS TO MID 20S THIS AFTERNOON AND EVENING. TEMPERATURES WILL WARM INTO THE 90S TO AROUND 100. EXTREMELY DRY PASTURE CONDITIONS WILL COMBINE WITH EAST WINDS OF 15 TO 25 MPH...WARM TEMPERATURES...AND LOW RELATIVE HUMIDITIES TO CREATE RED FLAG CONDITIONS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. NDZ018>021-031>036-040>047-050-292200- /O.CON.KBIS.FW.W.0016.060729T2000Z-060730T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- 1115 AM CDT SAT JUL 29 2006 /1015 AM MDT SAT JUL 29 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. HOT TEMPERATURES WILL DROP RELATIVE HUMIDITIES INTO THE UPPER TEENS TO MID 20S THIS AFTERNOON AND EVENING. EXTREMELY DRY PASTURE CONDITIONS AND EAST WINDS OF 15 TO 25 MPH WILL BRING A HEIGHTENED THREAT FOR WILDFIRE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JF
000 WWUS83 KBIS 292003 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 303 PM CDT SAT JUL 29 2006 ...RED FLAG WARNING IN EFFECT FOR FAR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THROUGH THIS EVENING... .VERY WARM TEMPERATURES WILL BRING LOW HUMIDITIES IN THE UPPER TEENS TO MID 20S THROUGH THIS EVENING. EXTREMELY DRY PASTURE CONDITIONS WILL COMBINE WITH EAST WINDS OF 15 TO 25 MPH...WARM TEMPERATURES...AND LOW RELATIVE HUMIDITIES TO CREATE RED FLAG CONDITIONS ACROSS FAR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. ISOLATED THUNDERSTORMS WITH DRY LIGHTNING ARE ALSO POSSIBLE. NDZ018>021-031>036-047-292115- /O.CAN.KBIS.FW.W.0016.000000T0000Z-060730T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-LOGAN- 303 PM CDT SAT JUL 29 2006 /203 PM MDT SAT JUL 29 2006/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. $$ NDZ040>046-050-300200- /O.CON.KBIS.FW.W.0016.000000T0000Z-060730T0200Z/ SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-MCINTOSH- 303 PM CDT SAT JUL 29 2006 /203 PM MDT SAT JUL 29 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. VERY WARM TEMPERATURES WILL DROP RELATIVE HUMIDITIES INTO THE UPPER TEENS TO MID 20S THROUGH THIS EVENING. EXTREMELY DRY PASTURE CONDITIONS AND EAST WINDS OF 15 TO 25 MPH WILL BRING A HEIGHTENED THREAT FOR WILDFIRE. ISOLATED THUNDERSTORMS WITH DRY LIGHTNING ARE ALSO POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 29, 2:05 AM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 29, 2:05 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 AM CDT SAT JUL 29 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... SCATTERED SHOWERS AND TSTMS CONTINUE TO DEVELOP ACROSS SOUTH CENTRAL ND THIS MORNING BUT SHOULD TREND EAST THROUGH THE MORNING HOURS ALTHOUGH I MAY HAVE TO KEEP A CHANCE OF TSTMS IN THE SOUTHEAST COUNTIES THIS MORNING. THE MAIN PROBLEM TODAY WILL BE TEMPERATURES AS BOTH THE NAM AND GFS KEEP THE SURFACE LOW OUT OF THE STATE THROUGH THE DAY...ALTHOUGH THE WARM FRONT WILL BE CLOSE TO THE SOUTH DAKOTA BORDER. APPEARS THE WARMEST TEMPS WILL BE ALONG THE BORDER AREAS OF THE SOUTH CLOSEST TO THE LOW AND FRONT. WILL ALSO KEEP TEMPS WARMEST ALONG AND SOUTH OF THE INTERSTATE DUE TO THE DRY GRASSLANDS AND LACK OF MOISTURE. TEMPS SUNDAY CONTINUE TO LOOK VERY WARM AS THE SURFACE LOW IS FINALLY FORECAST TO PASS THROUGH THE FORECAST AREA. THE WARM TEMPS SHOULD CONTINUE IN THE SOUTHEAST PARTS OF THE FORECAST REGION MONDAY DUE TO THE SLOW PASSAGE OF THE LOW. TSTMS WILL AGAIN BE A POSSIBILITY THIS EVENING AND FOR NOW WILL KEEP THEM IN THE WEST NEAR CLOSEST TO THE LOW. WILL BRING A CHANCE OF TSTMS INTO THE AREA AGAIN SUNDAY AFTERNOON DUE TO CONVERGENCE ALONG THE LOW AND INSTABILITY ALOFT EVEN WITH HIGH 700 MB TEMPS. WILL REPEAT ON MONDAY FOR THE SAME REASONS. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... LITTLE CHANGE TO EARLIER THINKING DURING THIS TIMEFRAME. APPEARS MODELS SHOW A MORE WESTERLY FLOW ALOFT AND PUSHES THE HEAT AWAY FROM THE AREA UNTIL FRIDAY OR SATURDAY. PREVIOUS FORECAST FOR A CHANCE OF THUNDERSTORMS ABOUT WEDNESDAY OR THURSDAY LOOKS GOOD AS A DISTURBANCE MAY MOVE INTO THE REGION. OVERALL TEMPERATURES A BIT COOLER. && .FIRE WEATHER... WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING THIS AFTERNOON AND EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL. WINDS AND TEMPS CONTINUE TO BE A CONCERN...ESPECIALLY ALONG THE SOUTH DAKOTA BORDER WHERE TEMPS AROUND 100 ARE LIKELY. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO THE TEENS AND 20S ACROSS THE SOUTHWEST AND SOUTH CENTRAL. THE WINDS MAY NOT QUITE REACH CRITERIA...BUT WITH THE VERY DRY CONDITIONS RED FLAG CONDITIONS LIKELY. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR NDZ018-NDZ019-NDZ020-NDZ021-NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036 -NDZ040-NDZ041-NDZ042-NDZ043-NDZ044-NDZ045-NDZ046-NDZ047-NDZ050. && TSW/VJ
Hazardous weather outlook, Jul 28, 4:32 PM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 532 PM CDT FRI JUL 28 2006 NDZ001>005-009>013-017-022-023-025-037-048-051-291015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE- DICKEY- 532 PM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>021-031>036-040>047-050-291015- DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- 532 PM CDT FRI JUL 28 2006 /432 PM MDT FRI JUL 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FIRE WEATHER WATCH IN EFFECT FOR SATURDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR WITH HOT TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JF
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:15 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Oliver | 30 min |
| Jul 28, 8:24 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 36 min |
| Jul 28, 8:45 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 30 min |
| Jul 28, 11:25 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 17 min |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.